MAUDE Adverse Event Report: ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 54 MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. SHELL POROUS WITH CLUSTER HOLES 54 MM; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 07/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Liner standard 3.5 mm offset 36 mm cat# 00630505036 lot# 64443428, bone screw self-tapping 6.5 mm cat# 00625006525 lot# 64504218, bone screw self-tapping 6.5 mm cat# 00625006525 lot# 64504218, avenirâ® mã¼ller, stem cat# 0106010103 lot# 2947243, bioloxâ® delta, ceramic femoral head cat# 00877503601 lot# 2993744.Customer has indicated that the product will not be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-02961, 0001822565-2020-02962, 0001822565-2020-02963.
 
Event or Problem Description
It was reported the patient underwent a hip revision approximately 1 year post implantation due to a periprosthetic infection.No additional information.
 
Additional Manufacturer Narrative
(b)(4).Upon receipt of additional information, it has been determined that the reported event was determined to be unrelated to the implanted zimmer biomet device.The initial report was forwarded in error and should be voided.The reported event of infection >90 days occurred post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors,  and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.
 
Event or Problem Description
Upon receipt of additional information, it has been determined that the reported event was determined to be unrelated to the implanted zimmer biomet device.The initial report was forwarded in error and should be voided.

Brand Name
SHELL POROUS WITH CLUSTER HOLES 54 MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10416059
Report Number0001822565-2020-02960
Device Sequence Number14123775
Product Code LPH
UDI-Device Identifier00889024118911
UDI-Public(01)00889024118911(17)280731(10)64005417
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021891
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00620205422
Device Lot Number64005417
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer10/19/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight50